I will be turning 37 in July. I have gained 23 lbs in the past 8 months. I have not slept through a whole night in about 4 months. Sometimes I wake up throwing the covers off of me and getting up to turn the A/C on. Now I've just set my temperature to drop automatically before bedtime. Recently I went out to a comedy show with a couple of friends and I was SO HOT. My friend said she could feel the heat coming off of my body. I left a wet spot on the leather seat I was sitting on from sweating through my pants. Everyone else was putting their sweaters on because it was cold in the club. It was so embarassing. I was put on anti-depressants about 6 months ago because I had felt so blah and unmotivated. I have been on the BCPs for about 17 years.
Not knowing what any of this was, or that it was all related, I went to my regular doctor about a month ago and requested bloodwork for Thyroid and anemia and anything else that could possibly make me feel so lazy and tired all the time. I had even mentioned checking my hormones but she said "You have to make an appt with your OB/GYN for that". I was convinced that something was going on with me but when the results came back normal I was sure I was just a lazy pig. It never dawned on me that I could be in peri-menopause. My mother is the one that mentioned that possiblity so I started looking on the internet. Boy, am I glad that I'm not a fat lazy pig and that there are reasons for feeling this way.
I bought some progesterone cream 2 days ago and started using it twice a day and can you believe today is the first day I have not sweat a drop?? And it's really hot outside today. It may be a fluke...........Anyway, I'm still contemplating making an appt with my Gyno. I feel like it will be a waste of time because they will tell me I"m too young and all that stuff. The only thing I want to know is how can I be on BCP and have all of these symptoms when that is what they prescribe for women to help with the symptoms? What does this mean for me? What will happen if I go off of my BCP? Plus, I'm also paranoid that if she does test my hormones, what if everything comes back normal? Then I really will be a fat lazy pig and what will I do then???
Last edited by andreaa000; 06-15-2006 at 03:27 PM.
I started with the same thing as you when I turned 39. I had been on bcp for about 13 years. The one I was taking gave me different amounts of hormones each week. That is why it was not helping the symptoms. If anything I felt a little better when I went off of the pills. Now I am starting on a pill that gives me the same dose of hormones for 3 weeks of the month. I am taking them to regulate my periods which seem to be coming every 16 days. It sounds like the pill you are taking may not be the right combination of hormones for you. I would see your dr and explain all this and maybe try another pill. As far as the sleeping, I have not slept through the night in over 3 years now. It really stinks. Good luck. Maura
Thank you so much for your response and well wishes! The pill that I'm on is not a low-dose or a tri-phasic, it's Microgestin and it's a regular dose. I have the same levels for 3 weeks. I've never been able to tolerate the tri-phasic as they made me feel like I was going to start my period every day (you know that feeling you get an hour or so before you start). I've also experienced shorter periods in the last 4 months(one month it was only one day long). Normally mine are 5-6 days long (as a teenager they were 8 days long and I had cramps so bad I would vomit and have to stay home from school). I guess that's why I'm wondering what will happen if I go completely off of them. I have never stopped my BCP because of my horrible experiences with my period before I went on the pill at age 20. I've always been scared to have all of that come back. But now I'm having all of these symptoms (i forgot to mention my headaches one day before I start) so I'm thinking it may be worth it to see what happens if I go off.
This message board has given me so much relief to know that I'm not alone and that I'm not crazy. Thank you all for sharing your stories!!!
Andrea, do NOT call your self a lazy pig!! My gosh, there have been days when I literally did not want to get out of bed, so trust me, these transitioning hormones can create major havoc in ou lives. Be gentle with yourself. You will figure it out..... things will get better.
My advice is to definately make an appointment to go see your gynecologist. It's probably time to change pills, or consider other options. I'd be wary of trying creams and things on your own, as sometimes it can make things worse. It took me almost a year to get to my doctor, and that was much too long. You are not too young.... this can start in the mid 30's.
I am 36 and have some of the same problems. I am so hot all the time. I sleep with the fan blowing right on me. I wonder if part of it is the bcp. I also take microgestin. Some days I am really exhausted, so I know how you feel. Have you noticed anyother problems? I didn't start to have these hot flashes until this pill. I've been on it a year. I have also just recently found out that I have high blood pressure. I also have pain in my left arm. The doctor said it was stress, but I keep telling her that I'm not stressed. I am a very laid back person. Has anyone else noticed blood pressure problems with this pill?
Hi ladie bugs. Let me just say one thing: you are just fine. I had all of the symptoms for at least 2 years before I realized that I could be going thru premenopause. My husband is used to me with my fan at night and since I've been on Ortho, I dont suffer from dry vagina. My libido seems a little low but thats all. I turned 42 last week and had the most ridiculously blinding migraine . I stopped to have my bp checked it was so high. ( damn that hotdog I ate for lunch ) Gotta really watch the salt and sodium now. Ortho makes me spot lightly and my cramps are nearly nonexistent, my periods too BUT..I spot regularly crap . Switching to microgestin. Oh, I gained weight but for me it looks GOOD!!!! Take care chickadees!